Alert archive / Tennessee / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 265, NWS Nashville, TN

July 12, 2009Lawrence County, Perry County, Wayne County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 12, 2009, 10:16 PM CDT for Lawrence County, Perry County, Wayne County, Tennessee. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 12, 2009, 10:16 PM CDT (03:16 UTC)
Expired
Jul 12, 2009, 11:00 PM CDT
In force
44 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

Counties Lawrence County, TN, Perry County, TN, Wayne County, TN

The radar

The Nashville radar (KOHX), 141 km from the middle of the area, began a volume at 03:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2009-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 850 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2009-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
850 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
837 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 7:40 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Jul 12, 7:40 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
740 PM CDT SUN JUL 12 2009

.DISCUSSION...
MCS HOLDING TOGETHER NICELY AS IT TRACKS EASTWARD ACROSS MIDDLE TN.
LAPS DATA SHOWING GOOD INSTABILITY ACROSS THE PLATEAU AREA WHERE THE
SHOWERS AND STORMS ARE NOW APPROACHING.

FOR THE UPDATE...WILL INCREASE POPS ACROSS THE PLATEAU AND ADJACENT
ZONES. OTW...SOME REDEVELOPMENT MAY BE POSSIBLE UPSTREAM BUT FOR
NOW...WILL SLIGHTLY LOWER POPS ACROSS THE FAR NORTHWEST. UPDATE OUT
SHORTLY.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

21
Hazardous weather outlook, Jul 12, 5:02 AM CDT, 17 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT SUN JUL 12 2009

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
502 AM CDT SUN JUL 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TONIGHT

A COLD FRONT WILL MOVE INTO MIDDLE TENNESSEE THIS TODAY, BRINGING
WIDESPREAD THUNDERSTORMS TO THE MID STATE. THERE IS THE
POSSIBILITY THAT SOME OF THESE STORMS WILL BECOME SEVERE. MOST OF
MIDDLE TENNESSEE WEST OF THE CUMBERLAND PLATEAU IS UNDER A SLIGHT
RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A RESULT, WITH THE
PRIMARY THREATS BEING DAMAGING WIND AND LARGE HAIL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORM ACTIVITY WILL CONTINUE INTO MONDAY, WHEN, ONCE AGAIN,
THERE IS THE POSSIBILITY THAT SOME STORMS COULD REACH SEVERE
LIMITS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER AND EMERGENCY MANAGER ACTIVATION MAY BE NEEDED TODAY AND
AGAIN ON MONDAY.

ROSE

In the hours before

Special weather statement, Jul 12, 9:01 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
901 PM CDT SUN JUL 12 2009

TNZ056>063-075-077>080-093>095-130415-
PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-
BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...LEWISBURG...
MURFREESBORO...WOODBURY...SHELBYVILLE...TULLAHOMA...MANCHESTER...
MCMINNVILLE...TRACY CITY...ALTAMONT...COALMONT...SPENCER...
WAYNESBORO...LAWRENCEBURG...PULASKI
901 PM CDT SUN JUL 12 2009

...STRONG THUNDERSTORMS EXPECTED ACROSS NORTHERN MIDDLE TENNESSEE...

STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
MAINLY SOUTH MIDDLE TENNESSEE THROUGH 11 PM. THESE STORMS MAY
PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED HAIL...AND
FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO PRODUCE MINOR
FLOODING AND OR STANDING WATER ON ROADWAYS.

07
Local storm report, Jul 12, 9:17 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     TSTM WND DMG     LEWISBURG               35.45N 86.79W
07/12/2009                   MARSHALL           TN   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE

&&

21
Local storm report, Jul 12, 9:47 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
947 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     8 W MANCHESTER          35.47N 86.22W
07/12/2009                   COFFEE             TN   LAW ENFORCEMENT

            TREE DOWN AND ON FIRE ALONG HWY 41A NEAR BEDFORD CO
            BORDER

&&

21
Local storm report, Jul 12, 9:51 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TSTM WND DMG     S FRANKLIN              35.93N 86.84W
07/12/2009                   WILLIAMSON         TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS CENTRAL PORTIONS OF THE COUNTY

&&

21
Local storm report, Jul 12, 10:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 PM CDT SUN JUL 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     TSTM WND DMG     5 N COLUMBIA            35.69N 87.05W
07/12/2009                   MAURY              TN   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. 1 TREE FELL ON BARN. SEVERAL TREES
            BLOCKING ROADWAYS. POWER LINES DOWN.

&&

21
Special weather statement, Jul 12, 10:06 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1006 PM CDT SUN JUL 12 2009

TNZ056>058-060-061-075-093>095-130615-
PERRY-HICKMAN-LEWIS-MAURY-MARSHALL-BEDFORD-WAYNE-LAWRENCE-GILES-
INCLUDING THE CITIES OF...LINDEN...LOBELVILLE...CENTERVILLE...
HOHENWALD...COLUMBIA...LEWISBURG...SHELBYVILLE...WAYNESBORO...
LAWRENCEBURG...PULASKI
1006 PM CDT SUN JUL 12 2009

...STRONG THUNDERSTORMS EXPECTED ACROSS SOUTH MIDDLE TENNESSEE...

STRONG ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS
MAINLY SOUTHWEST MIDDLE TENNESSEE THROUGH 12 AM. THESE STORMS
WILL LIKELY PRODUCE WIND GUSTS TO 40 MPH...PEA TO MARBLE SIZED
HAIL...AND FREQUENT DANGEROUS LIGHTNING. SLOW MOVEMENT MAY ALSO
PRODUCE RAINFALL AMOUNTS OVER 2 INCHES WHICH WILL LEAD TO MINOR
FLOODING AND OR STANDING WATER ON ROADWAYS.

07

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 7:08 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner, Wilson52 min
Jul 12, 7:47 PM CDTSevere Thunderstorm WarningOHXMacon, Sumner, Trousdale, Wilson43 min
Jul 12, 8:07 PM CDTSevere Thunderstorm WarningOHXMarshall, Maury, Rutherford, Williamson38 min
Jul 12, 8:28 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall26 min
Jul 12, 8:43 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall32 min
Jul 12, 9:09 PM CDTSevere Thunderstorm WarningOHXBedford, Coffee, Grundy, Warren36 min
Jul 12, 10:53 PM CDTTornado WarningOHXLawrence, Wayne28 min
Jul 12, 11:18 PM CDTAreal Flood AdvisoryOHXLawrence, Wayne3 hr

Nearby

Severe Thunderstorm Warnings in Tennessee, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.